MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; DEVICE, MICROTITER DILUTING/DISPENSING

BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; DEVICE, MICROTITER DILUTING/DISPENSING
Model Number 447202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial address: (b)(6) h.6.Investigation summary: the customer reported on the bd kiestra inoqula material number: 447202 serial number: (b)(6).It was reported by the customer that there is random no growing in some inoculated dishes.A field service engineer (fse) went onsite and found that the pdv sensor was faulty.This confirmed the complaint.Later, the fse was performed the activities for resolving the issue such as checking the operation of pdv sensor, cleaning, performing functional tests and replacing with a new pdv sensor.After this, the issue has been resolved and now the instrument is back to routine use.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).Device history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.The results of this evaluation have not identified any new hazards, new risks, or specific trends.Bd quality will continue to closely monitor for trends associated with this issue.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the bd kiestra inoqula obtained a false negative result.The following information was provided by the initial reporter: random no growing in some inoculated dishes.Can you kindly confirm if there is patient samples were involved? yes there were patient samples involved.I.Did the course of treatment change? if yes, provide details.The costumer is not aware of this happening.They identified that the pdv might be failing because they saw some samples where the abundance of bacteria in gram stained slides did not match the absence of growth in the other plates for that patient.Because they have the gram stain as a doublecheck, they manually inoculated the samples again for a second time in the same kind of plates and there was growth.The only change for this samples would have been a delay in reporting results back.More samples without gram stain might have been affected but the costumer was not aware of it.Ii.Were there erroneous results? if yes, provide details.Again the costumer realized in the samples with the gram, and doesn¿t know if any false negative might have gone outin samples without gram.As far as we know, there were no erroneous results reported.Iii.Was there exposure to blood/bodily fluid? if yes, provide details.No iv.Was there medical intervention? if yes, provide details.No.
 
Additional Manufacturer Narrative
The mdr mfr.# 3010141591-2023-00003 was sent in error.Review of the event with the subject matter experts in the business unit indicate that this was a "no inoculation" event and as such is not reportable.The record should be considered canceled.See h.10.
 
Event or Problem Description

Brand Name
BD KIESTRA INOQULA
Common Device Name
DEVICE, MICROTITER DILUTING/DISPENSING
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17278430
Report Number3010141591-2023-00003
Device Sequence Number5281127
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public(01)00382904472023
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number447202
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown